zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability of random attractors under perturbation and approximation. (English) Zbl 1020.37033
The paper is concerned with the dependence of the (global) random attractors of a family of random dynamical systems $\bigl(\varphi_\varepsilon(t,\omega)\bigr)$ on a Polish space $(X,d)$ over a common probability space on a parameter $\varepsilon$ (while $\varepsilon$ is implicitly assumed to be from $[0,\infty)\subset\bbfR$, the arguments go through more generally). Suppose that one has almost sure pointwise convergence of $\varphi_\varepsilon$ to $\varphi_0$ in the sense that $P$-almost surely, for every $x\in X$, $d\bigl(\varphi_\varepsilon(t,\omega)y,\varphi_0(t,\omega)x\bigr)$ converges to $0$ for $\varepsilon\to 0$ and $d(x,y)\to 0$. Assuming existence of a random attractor $\omega\mapsto A_\varepsilon(\omega)$ for $\varphi_\varepsilon$, $\varepsilon\in[0,\varepsilon_0)$, $P$-almost sure upper semicontinuity of $A_\varepsilon$ in $\varepsilon=0$ is shown be equivalent to the existence of a family of attracting sets $K_\varepsilon$ which is upper semicontinuous in $\varepsilon=0$ $P$-a. s. Here upper semicontinuity of $A_\varepsilon$ in $\varepsilon=0$ means $\lim_{\varepsilon\to 0}\text{dist} (A_\varepsilon,A_0)=0$, where $\text{dist}$ denotes the Hausdorff semi-distance. Next convergence in mean instead of almost sure convergence is discussed. In the context of a numerical approximation of a random dynamical system $\varphi$ by a numerical scheme $\varphi_n$, $n\in\bbfN$, it is shown that the corresponding assertions proved before to hold almost surely for the attractors of $\varphi_n$ converging to $\varphi$ also hold in mean, provided some additional integrability conditions are satisfied. The results are then applied to the random attractor of the stochastic reaction-diffusion equation $du=(\Delta u+\beta u-u^3) dt+\sigma u\circ dW(t)$ with multiplicative noise in dependence of the parameter $\beta$, and to the approximations of the attractor given by a backward Euler approximation of a $\bbfR^d$-valued stochastic differential equation of the form $dx=f(x) dt+\varepsilon dW(t)$ under suitable conditions on dissipativity, boundedness and Lipschitz properties of $f$.

MSC:
37H99Random dynamical systems
37L55Infinite-dimensional random dynamical systems; stochastic equations
60H10Stochastic ordinary differential equations
37G35Attractors and their bifurcations
60H15Stochastic partial differential equations
37M99Approximation methods and numerical treatment of dynamical systems
WorldCat.org
Full Text: DOI
References:
[1] Arnold, L.: Random dynamical systems. (1998) · Zbl 0906.34001
[2] Ash, R. B.; Doléans-Dade, C. A.: Probability & measure theory. (2000)
[3] Babin, A. V.; Vishik, M. I.: Attractors of evolution equations. (1992) · Zbl 0778.58002
[4] T. Caraballo, J.A. Langa, On the upper semicontinuity of cocycle attractors for non-autonomous and random dynamical systems, Dynamics Continuous Discrete Impulsive Systems, to appear. · Zbl 1035.37013
[5] Caraballo, T.; Langa, J. A.; Robinson, J. C.: Upper semicontinuity of attractors for small random perturbations of dynamical systems. Commun. partial differential equation 23, 1557-1581 (1998) · Zbl 0917.35169
[6] Caraballo, T.; Langa, J. A.; Robinson, J. C.: Stability and random attractors for a reaction--diffusion equation with multiplicative noise. Discrete continuous dynamics system 6, 875-892 (2000) · Zbl 1011.37031
[7] Caraballo, T.; Langa, J. A.; Robinson, J. C.: A stochastic pitchfork bifurcation in a reaction--diffusion equation. Proc. roy. Soc. London A 457, 2041-2061 (2001) · Zbl 0996.60070
[8] Crauel, H.: Global random attractors are uniquely determined by attracting deterministic compact sets. An. mat. Pura appl. 176, 57-72 (1999) · Zbl 0954.37027
[9] Crauel, H.: Random point attractors versus random set attractors. J. London math. Soc. 63, 413-427 (2001) · Zbl 1011.37032
[10] Crauel, H.; Debussche, A.; Flandoli, F.: Random attractors. J. dynamics differential equation 9, 307-341 (1997) · Zbl 0884.58064
[11] Crauel, H.; Flandoli, F.: Attractors for random dynamical systems. Probab. theory related fields 100, 365-393 (1994) · Zbl 0819.58023
[12] Flandoli, F.; Schmalfuss, B.: Random attractors for the stochastic 3-D Navier--Stokes equation with multiplicative white noise. Stochastics stochastics rep. 59, 21-45 (1996) · Zbl 0870.60057
[13] Gaines, J. G.; Lyons, T. J.: Variable step size control in the numerical solution of stochastic differential equations. SIAM J. Appl. math. 57, 1455-1484 (1997) · Zbl 0888.60046
[14] Grecksch, W.; Kloeden, P. E.: Time-discretized Galerkin approximations of parabolic stochastic pdes. Bull. austral. Math. soc. 54, 79-85 (1996) · Zbl 0880.35143
[15] Gyöngy, I.: A note on Euler’s approximation. Potential anal. 8, 205-216 (1998) · Zbl 0946.60059
[16] J.K. Hale, Asymptotic behavior of dissipative dynamical systems, Mathematical Surveys and Monographs, Amer. Math. Soc., Providence, RI, 1988. · Zbl 0642.58013
[17] E. Hausenblas, Approximation for semilinear stochastic evolution equations, submitted for publication. · Zbl 1031.60060
[18] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, Springer, New York, 1984.
[19] D.J. Higham, X. Mao, A.M. Stuart, Strong convergence of numerical methods for nonlinear stochastic differential equations, Warwick, Preprint 10/2001.
[20] A.R. Humphries, A.M. Stuart, Deterministic and random dynamical systems: theory and numerics, in: A. Bourlioux, M.J. Gander (Eds.), Modern Methods in Scientific Computing and Applications, NATO Science Ser. II, Vol. 75, Kluwer Academic, 2002. · Zbl 1051.37026
[21] P.E. Kloeden, H. Keller, B. Schmalfuss, Towards a theory of random numerical dynamics’, in: H. Crauel, M. Gundlach (Eds.), Stochastic Dynamics, Springer, New York, 1999, pp. 259--282. · Zbl 0930.93071
[22] Kloeden, P. E.; Platen, E.: Numerical solution of stochastic differential equations. (1992) · Zbl 0752.60043
[23] Kloeden, P. E.; Shott, S.: Linear-implicit strong schemes for Itô-Galerkin approximations of stochastic pdes. J. appl. Math. stochastic anal. 14, 47-53 (2001) · Zbl 0988.60066
[24] Ladyzhenskaya, O. A.: Attractors for semigroups and evolution equations. (1991) · Zbl 0755.47049
[25] Mao, X.: Stochastic differential equations and applications. (1997) · Zbl 0892.60057
[26] E. Pardoux, Équations aux dérivées partielles stochastiques non linéaires monotones, Doctoral Thesis, University of Paris, CI, 1975.
[27] Robinson, J. C.: Convergent families of inertial manifolds for convergent approximations. Numer. algorithms 14, 179-188 (1997) · Zbl 0889.65063
[28] Robinson, J. C.: Infinite-dimensional dynamical systems. (2001) · Zbl 1026.37500
[29] Schenk-Hoppé, K. R.: Random attractors--general properties, existence and applications to stochastic bifurcation theory. Discrete continuous dynamics systems 4, 99-130 (1998) · Zbl 0954.37026
[30] B. Schmalfuss, Backward cocycles and attractors of stochastic differential equations, in: V. Reitmann, T. Riedrich, N. Koksch (Eds.), International Seminar on Applied Mathematics--Nonlinear Dynamics: Attractor Approximation and Global Behaviour, Dresden, Technische Universität, 1992, pp. 185--192.
[31] Stuart, A. M.; Humphries, A. R.: Dynamical systems and numerical analysis. (1996) · Zbl 0869.65043
[32] R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Amer. Math. Soc., Springer, Berlin, 1988. · Zbl 0662.35001